Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Wakefield, VA

May 27, 2011Caroline County, Hanover County, Louisa County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 27, 2011, 6:00 PM EDT for Caroline County, Hanover County, Louisa County, Virginia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 6:00 PM EDT (22:00 UTC)
Expired
May 27, 2011, 6:15 PM EDT
In force
15 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caroline County, VA, Hanover County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS51 KAKQ 272200
SVRAKQ
VAC033-085-109-272215-
/O.NEW.KAKQ.SV.W.0092.110527T2200Z-110527T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
  WESTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  EAST CENTRAL LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTPELIER...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTPELIER AROUND 605 PM EDT.
  BEAVERDAM AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
OLIVER...COATESVILLE...HEWLETT AND NOEL.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3802 7768 3800 7765 3801 7763 3798 7746
      3773 7757 3775 7777 3803 7775
TIME...MOT...LOC 2200Z 194DEG 24KT 3779 7765
WIND...HAIL 60MPH 1.00IN

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:37 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 27, 3:37 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 PM EDT FRI MAY 27 2011

.SYNOPSIS...
WEAKENING LOW PRESSURE MOVES NORTHEAST INTO NORTHERN NEW ENGLAND
THROUGH SATURDAY...BRUSHING THE MID ATLANTIC STATES. OTHERWISE...
HIGH PRESSURE WILL REMAIN ANCHORED NEAR THE SOUTHEAST STATES
THROUGH THE WEEKEND. THAT HIGH WILL BUILD WEST AND STRENGTHEN OVER
THE REGION MONDAY INTO WEDNESDAY...PROVIDING A PERIOD OF HOT
WEATHER.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ONGOING CNVTN STRETCHES FM XTRM SCNTRL VA SWD TO NE SC...AND HAS
RMND SLO TO PROGRESS TO THE NNE THE PAST CPL HRS. TRAINING OF
TSRAS INCRS THREAT FOR VRY HVY RA OVR SAME AREAS AND THAT WL NEED
TO BE WATCHED THROUGH THE (ERY/MID) EVE HRS. OTRW...LRG SCALE PTRN
IS DOMINATED BY HI PRES OFF THE ERN CBRD...AND WKNG LO PRES XTNDG
FM THE ERN LAKES THROUGH THE MTNS/PDMNT. LOSS OF HTG THIS EVE
LIKELY TO RESULT IN WKNG OF TSRAS...HWVR...DO HV CONCERNS THAT
PCPN MAY LINGER INTO THE OVRNGT HRS ACRS THE PDMNT...THAT AREA FM
GENLY FM I95 ON W. THE CSTL AREAS APR TO RMN MNLY CLD/PCPN FREE
THROUGH THE NGTTM HRS. LO TEMPS FM THE 60S TO ARND 70F.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
FA TO BE SANDWICHED BTWN HI PRES JUST OFF THE ERN CBRD...AND RDG
BEGINNING TO BUILD W OF THE MTNS THROUGH THE WKND. CONTD WKNG OF
M/ULVL TROUGH THROUGH THE FA. LIKELY TO BE ENUF
CONVERGENCE/FORCING AND ASSOCD DYTM HTG FOR AT LEAST SCTD POPS
(ESP INLAND FM IMMEDIATE CST) AGN SAT (ALG W/ VRBL CLDNS). WL CONT
W/ PCLDY RIGHT AT THE CST ON SAT.

BY SUN...RGN BCMS MR UNDER INFLUENCE OF BUILDING HI PRES INTO THE
MDATLC/SE STATES...THUS A LWR POP...AND LESS CLDNS. THIS WL RESULT
IN HIER DYTM TEMPS. ON MON...HOT WX CONTS AS RDG ALOFT BCMS EVEN
STRNGR...CNTRD JUST NW OF FA. QUESTION RMNS...WL THE HOT WX ERY
NEXT WK RIVAL RCRDS (WHICH IN MANY PLCS WERE SET BACK IN 1941 OR
1991) - SEE CLIMATE SXN BLO.

HI TEMPS SAT MNLY IN THE L/M80S. HI TEMPS SUN FM THE M/U80S E...TO
L90S (WELL) INLAND. HI TEMPS MON FM THE M/U80S NR THE CST...TO
L/M90S FOR MANY INLAND LCTNS. MOST LO TEMPS WL BE FM 65 TO 70F
THROUGH THE PD.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONG TERM PERIOD BEGINS WITH A LARGE UPPER RIDGE OVER THE EASTERN
CONUS. THIS RIDGE SLOWLY BROADENS OUT AS AN UPPER LOW PASSES TO THE
NORTH THROUGH SOUTHERN CANADA. A SHORTWAVE TROUGH ASSOCIATED WITH
THIS UPPER LOW WILL DEEPEN DOWN ALONG THE EAST COAST LATER IN THE
WEEK AS THE AFOREMENTIONED UPPER RIDGE RETROGRADES. GOOD AGREEMENT
AMONGST THE EURO/GFS/GEFS IN REGARDS TO THIS TRANSITION
OCCURRING...MAIN UNCERTAINTY IS HOW DEEP THE TROUGH WILL GET ALONG
THE EAST COAST...WHICH WILL AFFECT HOW MUCH TEMPS DROP FROM MID TO
LATE WEEK ACROSS THE REGION. RIGHT NOW...EXPECTING HIGHS IN THE MID
90S OVER MOST OF THE FORECAST AREA FOR TUESDAY/WEDNESDAY AND MID 80S
FOR THURSDAY/FRIDAY. A MAINLY DRY FORECAST IS EXPECTED THROUGHOUT
THE WEEK...ASIDE FROM THE CHANCE OF SHOWERS AND THUNDERSTORMS ON
WEDNESDAY AND THURSDAY DUE TO A COLD FRONT ASSOCIATED WITH THE UPPER
TROUGH.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL DEVELOP NORTHWARD ACROSS CENTRAL VA FRIDAY
AFTERNOON. THIS WILL LIKELY IMPACT RIC AND STAY WEST OF THE OTHER
TAF SITES. INCLUDED A SHORT TEMPO GROUP AT RIC AND CB REMARK FOR PHF.

STRATUS AND FOG IS NOT EXPECTED TO BE WIDESPREAD SATURDAY MORNING.
CONDITIONS MAY BE SIMILAR TO SATURDAY MORNING WHEN SBY WAS THE ONLY
LOCATION TO HAVE SIGNIFICANT IFR. SOME PATCHY STRATUS AND FOG ARE
POSSIBLE ELSEWHERE.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY BUT DID NOT
INCLUDE MENTION IN THE TAF FORECASTS AT THIS TIME.

OUTLOOK...MAINLY DRY CONDITIONS WILL FOLLOW INTO EARLY NEXT WEEK.
MORNING FOG IS NOT EXPECTED TO BE SIGNIFICANT.

&&

.MARINE...
SCA ISSUED OVER THE SOUTHERN BAY WATERS THROUGH THIS EVENING DUE TO
SUSTAINED WINDS OF 15-20 KT WITH GUSTS OF 20-25 KT. SUB-SCA
CONDITIONS ELSEWHERE.

CONDITIONS WILL STAY BELOW SCA THRESHOLDS EVERYWHERE DURING THE
WEEKEND AND EARLY NEXT WEEK. MAINLY SOUTHERLY FLOW IS EXPECTED OVER
THE NEXT FEW DAYS AS HIGH PRESSURE STAYS OFF TO THE EAST AND WEAK
LOW PRESSURE PASSES OFF TO THE NORTHWEST. A WEAK SEA/BAY BREEZE MAY
BACK SOUTH WINDS TO THE SOUTHEAST DURING THE AFTERNOON HOURS. EXPECT
SUSTAINED WINDS TO AVERAGE 10-15 KT...WITH GUSTS UP TO 15-20 KT AT
TIMES. SEAS OVER OCEAN FACING WATERS WILL AVERAGE 2-4 FT...WHILE
SEAS IN THE BAY WILL HOLD AT 1-2 FT.

EXPECT WINDS TO SHIFT TO THE WEST/NORTHWEST ON WEDNESDAY OR THURSDAY
AS A COLD FRONT PASSES THROUGH THE AREA.

&&

.CLIMATE...
RECORD HIGH TEMPS SUN THROUGH WED (MAY 29 - JUNE 1)...

      5/29    5/30     5/31    6/1
RIC 98/1941 98/1991  98/1991 97/1991
ORF 97/1941 99/1941 100/1991 97/1880
SBY 96/1941 95/1987  96/1939 95/1918
ECG 99/1941 94/1969  97/1991 96/2002

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632-
     634.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MAS
AVIATION...LSA
MARINE...MAS
CLIMATE...AKQ
Hazardous weather outlook, May 27, 1:09 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
109 PM EDT FRI MAY 27 2011

VAZ073>076-089-090-281715-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-SURRY-JAMES CITY-
109 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>025-NCZ014>016-031-032-VAZ077-078-084>086-091-093>100-281715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-GATES-
PASQUOTANK-CAMDEN-CHOWAN-PERQUIMANS-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
109 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-281715-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
109 PM EDT FRI MAY 27 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ072-081>083-088-092-281715-
KING WILLIAM-PRINCE GEORGE-CHARLES CITY-NEW KENT-SUSSEX-SOUTHAMPTON-
109 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND INTERIOR SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ013-030-281715-
HERTFORD-BERTIE-
109 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
SOME OF THE STORMS MAY PRODUCE STRONG WINDS...SMALL HAIL...AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>634-650-652-654-656-658-281715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
109 PM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ048-049-060>071-079-080-087-281715-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-GREENSVILLE-
109 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 27, 5:18 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT FRI MAY 27 2011

VAZ049-061>063-067>070-080-272145-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-GOOCHLAND
VA-HANOVER VA-LOUISA VA-NOTTOWAY VA-POWHATAN VA-
518 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS MOVING NORTH ACROSS CENTRAL VIRGINIA...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM MACON TO WILSONS...OR FROM 5
MILES NORTH OF CHULA TO EARLS...MOVING NORTHEAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
  POWHATAN AROUND 525 PM EDT...
  KIMBERLY FARMS AROUND 530 PM EDT...
  RED LANE AROUND 535 PM EDT...
  CHESNUT OAKS AROUND 540 PM EDT...
  LAKE CHESDIN PARK AROUND 545 PM EDT...

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO POSSIBLE.
RUNOFF FROM THE HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON
ROADWAYS.

LAT...LON 3777 7769 3727 7761 3711 7790 3769 7810

44
Local storm report, May 27, 5:26 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             MANNBORO                37.25N 77.82W
05/27/2011  E0.25 INCH       AMELIA             VA   TRAINED SPOTTER

            PEA SIZED HAIL AND WIND GUSTS TO 32 MPH.

&&

WSAMMLER
Special weather statement, May 27, 5:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT FRI MAY 27 2011

VAZ062-068>071-080-272200-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-GOOCHLAND VA-HENRICO
VA-POWHATAN VA-
530 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS MOVING INTO WESTERN CHESTERFIELD COUNTY...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINTERPOCK TO CHURCH ROAD...MOVING
NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CHURCH
ROAD AROUND 535 PM EDT...WINTERPOCK AROUND 540 PM EDT...LAKE CHESDIN
PARK AROUND 545 PM EDT...AND CLOVER HILL AROUND 600 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3759 7766 3730 7745 3712 7767 3732 7779

WSAMMLER
Special weather statement, May 27, 5:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 PM EDT FRI MAY 27 2011

VAZ064-074-272230-
CAROLINE VA-ESSEX VA-
540 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM MOVING INTO **LOCATION**...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF MILFORD...OR ABOUT OVER DAWN...
MOVING NORTH AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PENOLA
AT 545 PM EDT...MILFORD...AND...SPARTA AT 550 PM EDT...BOWLING GREEN
AT 555 PM EDT...FORT A.P. HILL AT 605 PM EDT...RAPPAHANNOCK ACADEMY
AT 610 PM EDT...PORT ROYAL AT 620 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3823 7728 3825 7727 3824 7723 3822 7725
      3816 7718 3817 7715 3815 7713 3816 7711
      3815 7709 3786 7730 3787 7741 3819 7743
      3825 7736

44
Special weather statement, May 27, 5:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT FRI MAY 27 2011

VAZ064-272230-
CAROLINE VA-
541 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM MOVING INTO CAROLINE COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MILFORD...OR ABOUT 6 MILES NORTH
OF DAWN...MOVING NORTH AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR MILFORD AT 550 PM EDT...BOWLING GREEN AT 555 PM EDT...FORT A.P.
HILL AT 605 PM EDT...RAPPAHANNOCK ACADEMY AT 610 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3824 7730 3825 7727 3824 7724 3822 7725
      3820 7724 3816 7718 3816 7716 3817 7716
      3814 7716 3787 7729 3787 7741 3819 7743
      3825 7736

44
Special weather statement, May 27, 5:49 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT FRI MAY 27 2011

VAZ049-062>064-069-071-272215-
CAROLINE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA-
549 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORM MOVING NORTH OF RICHMOND...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OILVILLE...MOVING NORTH AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR VONTAY...AND...DABNEYS AT 555 PM
EDT...MABELTON...AND...MONTPELIER AT 605 PM EDT...LOCUST CREEK AT 610
PM EDT.

EXPECT WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO POSSIBLE.
RUNOFF FROM THE HEAVY RAINFALL WILL RESULT IN PONDING OF WATER ON
ROADWAYS.

LAT...LON 3803 7788 3793 7755 3761 7764 3765 7791

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:24 PM EDTSpecial Weather StatementAKQMecklenburg51 min
May 27, 2:27 PM EDTSpecial Weather StatementAKQMecklenburg33 min
May 27, 3:01 PM EDTSpecial Weather StatementAKQMecklenburg29 min
May 27, 3:24 PM EDTSpecial Weather StatementAKQMecklenburg36 min
May 27, 3:46 PM EDTSmall Craft AdvisoryAKQ6 hr
May 27, 3:55 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Nottoway20 min
May 27, 4:08 PM EDTSpecial Weather StatementAKQMecklenburg22 min
May 27, 4:20 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway25 min
May 27, 4:47 PM EDTSpecial Weather StatementAKQAmelia, Nottoway28 min
May 27, 5:18 PM EDTSpecial Weather StatementAKQGoochland, Powhatan27 min
May 27, 5:30 PM EDTSpecial Weather StatementAKQChesterfield30 min
May 27, 5:40 PM EDTSpecial Weather StatementAKQCaroline50 min
May 27, 5:41 PM EDTSpecial Weather StatementAKQCaroline49 min
May 27, 5:49 PM EDTSpecial Weather StatementAKQGoochland26 min
May 27, 6:01 PM EDTSpecial Weather StatementAKQChesterfield, City of Richmond29 min
May 27, 6:17 PM EDTSpecial Weather StatementAKQSpotsylvania28 min
May 27, 6:34 PM EDTSpecial Weather StatementAKQCaroline26 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.